Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 15, 2013, 2:31 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2013, 2:31 PM PDT (21:31 UTC)
- Expired
- Sep 15, 2013, 3:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 168 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS55 KLKN 152131 SVRLKN NVC011-033-152215- /O.NEW.KLKN.SV.W.0049.130915T2131Z-130915T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT SUN SEP 15 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES THE CITIES OF...PINTO SUMMIT...EUREKA... * UNTIL 315 PM PDT * AT 229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF PINTO SUMMIT...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... EUREKA... HIGHWAY 50 AND STATE ROUTE 278 NEAR EUREKA AND PINTO SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3952 11593 3922 11573 3921 11622 3929 11629 TIME...MOT...LOC 2131Z 239DEG 13KT 3929 11612 $$ JRM
3 follow-up statements
558 WWUS55 KLKN 152148 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 248 PM PDT SUN SEP 15 2013 NVC011-033-152215- /O.CON.KLKN.SV.W.0049.000000T0000Z-130915T2215Z/ WHITE PINE NV-EUREKA NV- 248 PM PDT SUN SEP 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR SOUTHEASTERN EUREKA AND EXTREME WEST CENTRAL WHITE PINE COUNTIES... AT 243 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF PINTO SUMMIT...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... HIGHWAY 50 NEAR PINTO SUMMIT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3922 11614 3934 11619 3952 11593 3922 11573 TIME...MOT...LOC 2147Z 239DEG 13KT 3932 11606 $$ JRM
794 WWUS55 KLKN 152204 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT SUN SEP 15 2013 NVC011-033-152215- /O.CON.KLKN.SV.W.0049.000000T0000Z-130915T2215Z/ WHITE PINE NV-EUREKA NV- 304 PM PDT SUN SEP 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR SOUTHEASTERN EUREKA AND EXTREME WEST CENTRAL WHITE PINE COUNTIES... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF PINTO SUMMIT...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3925 11604 3936 11610 3947 11592 3922 11573 TIME...MOT...LOC 2205Z 239DEG 13KT 3935 11599 $$ JRM
829 WWUS55 KLKN 152211 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT SUN SEP 15 2013 NVC011-033-152221- /O.EXP.KLKN.SV.W.0049.000000T0000Z-130915T2215Z/ WHITE PINE NV-EUREKA NV- 311 PM PDT SUN SEP 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EUREKA AND EXTREME WEST CENTRAL WHITE PINE COUNTIES WILL EXPIRE AT 315 PM PDT... && LAT...LON 3925 11604 3936 11610 3947 11592 3922 11573 TIME...MOT...LOC 2211Z 239DEG 13KT 3936 11597 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:08 AM PDT, 10 hours 23 minutes earlier.
Area forecast discussion, Sep 15, 4:08 AM PDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 408 AM PDT SUN SEP 15 2013 .SYNOPSIS...CLEARING TONIGHT WILL HELP INITIATE FOG IN THE VALLEYS OF EASTERN NEVADA THIS MORNING. SHOWERS AND THUNDERSTORMS WILL REFORM THIS AFTERNOON. DRIER CONDITIONS FOR THE REST OF THE WEEK WITH COOLER TEMPERATURES BY MID-WEEK COURTESY OF A PACIFIC COLD FRONT. && .CORRECTED AVIATION...POSSIBLE RESTRICTIONS TO VSBY THIS MORNING ACROSS KEKO...WITH FOG DECREASING VISIBILITIES TO 2 MILES...WITH FOG DISSIPATION AFTER 15Z. OTHERWISE...VFR CONDITIONS EXPECTED AT ALL TAF SITES. TS POSSIBLE EAST OF THE TAF SITES KEKO AND KELY...BUT CHANCES ARE TOO LOW TO MENTION IN TAFS. AFTERNOON GUSTS FROM THE S-SW POSSIBLE AT ALL SITES AFTER 19Z...WITH SPEEDS LESS THAN 25 KNOTS. .SHORT TERM...TODAY THROUGH MONDAY. SKIES HAVE CLEARED OVER THE ENTIRE CWA AND RH'S ARE RUNNING 85 TO 90 PERCENT SO EXPECT AREAS OF DENSE FOG TO FORM IN THE VALLEYS OF EASTERN NEVADA BURNING OFF BY 10 TO 11 AM. SHOWERS AND THUNDERSTORMS WILL REDEVELOP NEAR NOON AS LI'S WILL BE NEAR -1 AND PW'S WILL RANGE FROM .75" AT ELKO TO NEAR AN INCH IN FAR EASTERN NEVADA. SOME SHOWERS MAY CONTAIN BRIEF HEAVY RAIN BUT DO NOT EXPECT MUCH SIGNIFICANT WEATHER FROM THESE STORMS. DRY SOUTHWESTERLY FLOW WILL SET UP ON MONDAY ENDING CONVECTION ACROSS THE AREA AS THE ATMOSPHERE BECOMES MORE STABLE. TEMPERATURES WILL WARM ON MONDAY INTO THE 80S IN MOST VALLEY LOCATIONS BELOW 6000 FEET. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. SOUTHWEST FLOW WILL DOMINATE THE PATTERN BEGINNING TUESDAY. WINDS WILL BE BREEZY TO WINDY IN MOST LOCATIONS...WITH THE WINDIEST PLACE BEING IN WHITE PINE COUNTY. AT THIS TIME MAGNITUDES DO NOT APPEAR TO BE NEAR WIND ADVISORY CRITERIA. A COLD FRONT IS ANTICIPATED TO MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY. AFTERNOON HIGHS ON TUESDAY WILL BE WARM OUT AHEAD OF THE FRONT...WITH MAINLY HIGH CLOUDS FORECAST. DID ADD SOME ISOLATED THUNDER ALONG THE NORTHERN BORDER WITH IDAHO AND OREGON...WELL NORTH OF I-80. IT IS GETTING TO BE THAT TIME OF YEAR WHEN SOME LOCALES WILL START TO ENCOUNTER COOLER STARTS TO THEIR MORNING...AND POSSIBLE THAT WILDHORSE AND OTHER LOCATIONS COULD SEE LOWS IN THE LOW TO MID 30S WEDNESDAY MORNING. WINDS WILL SWITCH TO A WESTERLY DIRECTION DURING THE OVERNIGHT INTO WEDNESDAY. AFTERNOON HIGHS WILL BE COOLER WITH READINGS 5 TO 9 DEGREES COOLER. CONDITIONS WILL CONTINUE TO BE DRY THOUGH. WITH DRIER AIR IN THE REGION...THERE MAY BE A FEW SITES IN NORTHERN ELKO COUNTY...AND PERHAPS WHITE PINE...THAT WILL SEE TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK. RIDGING IS BEING ADVERTISED BY ALL THE MODELS FOR THURSDAY WITH A REBOUND IN HIGHS EXPECTED...WITH DRY WEATHER AND RELATIVELY LIGHT WINDS. THE RIDGE WILL SLIDE OFF TO THE EAST QUICKLY THURSDAY NIGHT AND FRIDAY...WITH ANOTHER TROUGH TAKING AIM OFF THE NORTHWEST COAST OF THE UNITED STATES. WILL STILL BE DRY FRIDAY WITH SOME POSSIBLE BREEZY TO WINDY CONDITIONS IN THE AFTERNOON...WITH TEMPERATURES ABOVE NORMAL EXPECTED. DID ADD SOME ISOLATED SHOWER ACTIVITY FOR FAR NORTHWEST HUMBOLDT COUNTY IN THE AFTERNOON...BASED ON LATEST GFS ENSEMBLE RUNS. THE ISOLATED POPS CONTINUE INTO FRIDAY NIGHT AND EXPANDS EAST TO INCLUDE PORTIONS OF ELKO COUNTY ON SATURDAY. SLIGHTLY COOLER CONDITIONS POSSIBLE SATURDAY. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL FIRE THIS AFTERNOON MAINLY IN ELKO AND WHITE PINE COUNTY. WINDS WILL INCREASE TO NEAR 30 MPH ACROSS CENTRAL NEVADA ON MONDAY HOWEVER EXPECT HUMIDITIES TO STAY ABOVE 15 PERCENT. TUESDAY WINDS WILL CONTINUE TO BE GUSTY WITH NEAR CRITICAL WINDS AND HUMIDITIES ESPECIALLY FOR FIRE ZONES 467...468...454...AND 457. && .LKN WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 11 AM PDT THIS MORNING FOR NORTHERN ELKO COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 90/86/86/90
Hazardous weather outlook, Sep 15, 11:07 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1107 AM PDT SUN SEP 15 2013 NVZ030-031-033>041-151915- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1107 AM PDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 15, 2:28 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 228 PM PDT SUN SEP 15 2013 NVZ035-037-152200- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 228 PM PDT SUN SEP 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 300 PM PDT... AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF PINTO SUMMIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN EUREKA COUNTY... RURAL SOUTHEASTERN EUREKA COUNTY... RURAL WESTERN WHITE PINE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3956 11598 3931 11572 3921 11620 3929 11629 TIME...MOT...LOC 2128Z 238DEG 14KT 3929 11613 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 15, 3:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 15, 3:30 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.